Puffiness and irritation around the eyes - could Retin A be causing this?


Oct 17, 2012
hi dr. Irwin. I asked you a question regarding retin a around my eyes and the puffiness, wrinkles, and dark patches inderneath my eyes. I have stopped the retin a for about 2 months now and they are not better. I've been using the retin a for over a year now and have just in the last few months have encountered this problem. i am so afraid its not going to get better. i don't even look like the same person anymore my eyes are so messed up. i'm getting very depressed and do not want to see anyone. i'm very scared. i do not want to ask my dermatologist because they were the ones to keep telling me it would be ok that i won;t do any damage. please tell me i haven't done any permanant damage and if i have not how long does it take before it gets better ??

To reassure you, any permanent damage to your skin from a cream like Retin A would be extrordinarily rare!   I'm more concerned that you feel uncomfortable raising this with your dermatologist who I'm guessing (hoping) really wants to help you.   Please go back and discuss this problem with him/her.  If you're just not comfortable, maybe it's time to find a dermatologist with whom you feel comfortable asking questions so here's a...  Link to regional doctors.

Also, if you've been off the Retin A for 2 months and are still having the problem, something else is likely to be causing it and hopefully your doctor can help you figure out what it is!  Dr. I



Guide to Cosmetic Issues

Skin Care Product Info

© 2008-2014 Skin Tour, LLC All rights reserved. Home About Us Contact Privacy Site Credits

Skin Tour does not provide medical advice, diagnosis or treatment. Terms of Use

Common Treatments: Botox - Restylane Juvederm - Lasers for brown spots - Fractional Lasers - Thermage - Sculptra - Laser Hair Removal